Alert archive / Montana / Tornado Warnings in 2000
Tornado Warning 16, NWS Glasgow, MT
NWS Glasgow, MT issued this tornado warning at Sep 5, 2000, 9:02 PM MDT for Petroleum County, Montana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 5, 2000, 9:02 PM MDT (03:02 UTC)
- Expired
- Sep 5, 2000, 10:00 PM MDT
- In force
- 58 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Petroleum County, MT
The radar
The Billings radar (KBLX), 151 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
383
WFUS55 KGGW 060302
TORGGW
MTC069-060400-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
902 PM MDT TUE SEP 5 2000
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* TORNADO WARNING FOR...
PETROLEUM COUNTY IN NORTHEAST MONTANA
* UNTIL 1000 PM MDT
* AT 902 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 15 MILES NORTHWEST OF WINNETT...MOVING NORTHEAST AT 55 MPH.
* THE TORNADO PRODUCING STORM WILL REMAIN OVER
RURAL CENTRAL PETROLEUM COUNTY
VERY LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE ALSO EXPECTED
WITH THIS STORM.
LAT...LON 4724 10866 4709 10860 4683 10858 4683 10795
4711 10802 4757 10802 4757 10829 4730 10829
.END
99What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this tornado warning went out at Sep 5, 8:55 PM MDT, 7 minutes earlier.
Area forecast discussion, Sep 5, 8:55 PM MDT, 7 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 855 PM MDT TUE SEP 5 2000 WATER VAPOR SHOWS AN UPPER LOW OVER NORTHWEST NEVADA WITH AN UPPER TROUGH MOVING THROUGH WESTERN CANADA. THE RESULT IS SOUTHWEST FLOW ALOFT ACROSS THE ENTIRE STATE. 02Z SURFACE ANALYSIS SHOWS AN INVERTED TROUGH ACROSS CENTRAL MONTANA. TSRA HAVE FIRED ALONG THIS AREA OF SURFACE CONVERGENCE UNDER THE RIGHT ENTRANCE REGION OF A 55 KT MID LEVEL JET. 00Z GGW RAOB SHOWS A GOOD CAP ACROSS THE NORTHEAST TONIGHT. TSRA HAVE WEAKENED SOMEWHAT AS THEY MOVE EAST...BUT HIGH SCATTERED POPS FOR THE CWA STILL LOOK GOOD OVERNIGHT. NO UPDATES. WATERHOUSE KGGW EBWWW 052/075 047/07^8 049/075 047/075 047/076 865210/81333 KGDV EBWWW 057/072 048/077 049/075 048/073 046/072 864310/81333
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:19 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 56 min |
Nearby
Tornado Warnings in Montana, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.